Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 17, NWS Shreveport, LA

March 27, 2007Columbia County, Arkansas

NWS Shreveport, LA issued this tornado warning at Mar 27, 2007, 2:51 PM CDT for Columbia County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2007, 2:51 PM CDT (19:51 UTC)
Expired
Mar 27, 2007, 3:45 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Columbia County, AR

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 271951
TORSHV
ARC027-272045-
/O.NEW.KSHV.TO.W.0017.070327T1951Z-070327T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE MAR 27 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 345 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF EMERSON...OR ABOUT 11 MILES EAST OF SPRINGHILL...
  MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  EMERSON BY 300 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 345 PM CDT.

LAT...LON 3302 9339 3302 9299 3337 9298 3343 9324

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 10:40 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 27, 10:40 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT TUE MAR 27 2007

.DISCUSSION...
WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET
THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW
PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER
SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER
EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL
THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN
THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES
EXPECTED ON THIS UPDATE.

&&

.AVIATION...
SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL
STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH
THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS
CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING
OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS
CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE
TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  62  85  62 /  60  20   0   0
MLU  78  63  84  63 /  60  30   0   0
DEQ  72  60  81  59 / 100  30   0   0
TXK  72  61  84  64 /  80  30   0   0
ELD  72  60  85  60 /  70  40   0   0
TYR  73  62  84  65 /  70  20   0   0
GGG  72  60  84  62 /  70  20   0   0
LFK  74  62  84  62 /  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 1:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             BENTON                  32.69N 93.74W
03/27/2007  M1.00 INCH       BOSSIER            LA   TRAINED SPOTTER

&&

AS
Local storm report, Mar 27, 1:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     2 N BENTON              32.72N 93.74W
03/27/2007                   BOSSIER            LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.

&&

KFALK
Local storm report, Mar 27, 2:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     BENTON                  32.69N 93.74W
03/27/2007                   BOSSIER            LA   AMATEUR RADIO

            TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
            PLAIN DEALING STREETS IN BENTON.

&&

KFALK
Local storm report, Mar 27, 2:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             PLAIN DEALING           32.91N 93.70W
03/27/2007  M1.75 INCH       BOSSIER            LA   AMATEUR RADIO

            GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.

&&

KFALK
Local storm report, Mar 27, 2:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
03/27/2007                   DE SOTO            LA   PUBLIC

            TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.

&&

KFALK
Local storm report, Mar 27, 2:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 N SAREPTA             32.91N 93.45W
03/27/2007                   WEBSTER            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN JUST NORTH OF SAREPTA.

&&

KFALK

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:34 PM CDTSevere Thunderstorm WarningSHVUnion56 min
Mar 27, 3:41 PM CDTTornado WarningSHVUnion64 min
Mar 27, 6:14 PM CDTSevere Thunderstorm WarningSHVSevier31 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.